If a person uses too much Capex (fluocinolone shampoo), their body may stop making its own natural steroids. Other possible effects of an overdose include developing a group of symptoms known as Cushing's syndrome. These potentially serious problems are more likely to occur when the drug is used in high amounts for extended periods. Treatment may involve supportive care and possibly a gradual decrease in dosage.
Capex® (fluocinolone shampoo) is a prescription shampoo approved for the treatment of scalp seborrhea. It belongs to a group of medications known as topical steroids. As with most medications, it is possible to use too much Capex. Interestingly, serious problems are more likely if large doses are used over a prolonged period.
Long-term use of high doses of Capex can cause Cushing's syndrome, a group of symptoms caused by prolonged exposure to steroids. Signs or symptoms of this problem might include:
- A rounded face
- Unusual body fat distribution (more fat in the trunk, face, and neck, and less fat in the arms and legs)
- High blood sugar.
Let your healthcare provider know if you think you have signs of this problem. It should be noted that steroids are not recommended for daily long-term use.
Applying large amounts of Capex for long periods may cause other serious side effects as well. As with all steroids, large doses of Capex may decrease the body's ability to produce natural steroids. This can cause serious problems, especially if the drug is stopped too quickly and the body does not have a chance to begin making natural steroids again.
If you realize that you have been using too much Capex for a while, you should not stop taking it too quickly. Seek the advice of your healthcare provider.